Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 6, 2011, 10:07 AM CDT for Davidson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 10:07 AM CDT (15:07 UTC)
- Expired
- Aug 6, 2011, 11:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WWUS84 KOHX 061507
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT SAT AUG 6 2011
TNZ027-028-059-061600-
DAVIDSON-WILLIAMSON-WILSON-
1007 AM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WILLIAMSON AND WILSON
COUNTIES...
AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DAVIDSON COUNTY...NEAR
NASHVILLE...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND BRIEF WIND GUST
OF 20 TO 40 MPH. YOU CAN EXPECT HEAVY RAINS TO PRODUCE PONDING OF
WATER IN LOW LYING AREAS AND RESTRICTED DRIVING VISIBILITIES. FOLKS
IN THE NASHVILLE METRO AREA WILL HAVE TO DEAL WITH THESE STORMS
BETWEEN NOW AND 1100 AM.
LAT...LON 3620 8652 3584 8682 3605 8704 3608 8704
3629 8687
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:33 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 5:33 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 533 AM CDT SAT AUG 6 2011 .UPDATE...FOR 12Z AVIATION DISCUSSION. && .AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES...EXACT TIMING/AREAL COVERAGE OF SHWRS/TSTMS...CEILING HEIGHTS. SEVERAL ADMS POSSIBLE AT BOTH TAF SITES THRU 07/12Z. WILL GO WITH BKN AC CEILINGS AND BKN/OVC CI...OTHERWISE WILL GO WITH SCT CU AND CB REMARKS 06/17Z -07/01Z. WITH GREAT UNCERTAINTIES ON ACTUAL TIMING DEVELOPMENT AND AREAL COVERAGE...WILL GO WITH VCSH REMARKS...AND VCTS REMARKS DURING THE 06/17Z-07/01Z TIME FRAME. AS MENTIONED BELOW...SUBTLE SHORTWAVE PASSAGES IN FLOW ALOFT WILL BE A KEY PLAYER IN ACTUAL SHWRS/TSTMS DEVELOPMENT. && .PREV DISCUSSION.../ISSUED 314 AM CDT SAT AUG 6 2011/ DISCUSSION... DESCENT COVERAGE IN REGARD TO CONVECTION YESTERDAY. 00Z SAT GRAPHICS SHOWED AN APPARENT SHORTWAVE WHICH MOVED ACROSS THE AREA WITH PVA IN ADVANCE OF THE FEATURE. FOR TODAY...IT APPEARS THAT MORE OF AN ANTICYCLONIC FLOW IS APPARENT IN THE UPPER LEVELS. THERE IS A SMALL AREA OF CONVECTION OVER THE MO BOOTHEAL THAT IS ATTEMPTING TO MOVE OUR WAY. HOWEVER...IR IMAGERY IS SHOWING THAT CLOUD TOPS ARE SLOWLY WARMING AT THIS TIME. LOOKING AT CURRENT CONDITIONS AND THE MODEL QPF OUTPUTS...IT APPEARS THAT THE GFS MIGHT HAVE A SLIGHTLY BETTER HANDLE ON TODAY'S WEATHER. BUT...GIVEN THE GFS'S DRY BIAS 24 HRS AGO...WILL LEAN TOWARD A BLEND AND THEREBY INCLUDE 20-40 POPS FOR TODAY. OTW...THE SFC FEATURES DONT OFFER MUCH SUPPORT FOR TODAY'S CONVECTION AS THE STRONGER BOUNDARIES ARE WELL TO THE NORTH. THIS...HOWEVER...WILL CHANGE ON SUNDAY AS SFC BOUNDARIES SAG SOUTHWARD AND CLOSER TO THE AREA. FURTHERMORE...THE ANTICYCLONIC UPPER FLOW THAT WE SEE TODAY WILL BECOME FLATTER WITH PERHAPS AN IMPULSE OR 2 WITHIN IT. THUS...FOR SUNDAY...40 AND 50 POPS WILL BE INCLUDED. FOR THE NEAR TERM TEMPS...THE MAV...WHICH GOT ABSOLUTELY SCHOOLED YESTERDAY...CONTINUES TO TRY TO BRING THE HEAT. I WILL UNDERCUT CONSIDERABLY TODAY'S MAV HIGH AND TOMORROW'S AS WELL BECAUSE OF THE CONTINUATION OF DESCENT MOISTURE LEVELS AND CLOUDINESS. THE MAV FOR TOMORROW IS GOING 100 AT BNA. I WILL GO WITH 95 AND HOPEFULLY GET TO LEAVE THE CRYING TOWEL AT HOME. SFC DEWS NOT EXPECTED TO BE OVERLY OPPRESSIVE SO WILL NOT INCLUDE ANY HEAT ADVISORIES. IN THE EXT FCST...NW FLOW REGIME TO CONTINUE. ALTHOUGH THE TREND TOWARD COOLER WEATHER HAS BACKED OFF A BIT. WE ARE NO LONGER SEEING ANY TROUGH AMPLIFICATION THIS FAR SOUTH. STILL THOUGH...HEIGHTS DO DROP BY LATE IN THE WEEK. THIS TRANSLATES TO TEMPS NEAR OR JUST A COUPLE DEGREES ABOVE NORMAL. OTW...NW FLOW STILL LOOKS TO BE SEMI ACTIVE WITH SOME MOISTURE ENHANCEMENT AT TIMES ALONG WITH SEVERAL DISTURBANCES WITHIN THE FLOW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT AUG 6 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Aug 6, 10:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT SAT AUG 6 2011
TNZ027-028-059-061600-
DAVIDSON-WILLIAMSON-WILSON-
1007 AM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WILLIAMSON AND WILSON
COUNTIES...
AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DAVIDSON COUNTY...NEAR
NASHVILLE...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND BRIEF WIND GUST
OF 20 TO 40 MPH. YOU CAN EXPECT HEAVY RAINS TO PRODUCE PONDING OF
WATER IN LOW LYING AREAS AND RESTRICTED DRIVING VISIBILITIES. FOLKS
IN THE NASHVILLE METRO AREA WILL HAVE TO DEAL WITH THESE STORMS
BETWEEN NOW AND 1100 AM.
LAT...LON 3620 8652 3584 8682 3605 8704 3608 8704
3629 8687
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:39 AM CDT | Special Weather Statement | OHX | Rutherford, Sumner, Trousdale, Williamson, Wilson | 36 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.